MAUDE Adverse Event Report: MEDELA LLC PNSA PUMP STARTER 1CT PT-A EN ES; PUMP, BREAST, POWERED

MEDELA LLC PNSA PUMP STARTER 1CT PT-A EN ES; PUMP, BREAST, POWERED
Model Number 101035077
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 the customer alleged to medela llc that her pump in style advanced breast pump would not turn on or suction correctly, which had caused her to go to the hospital where she was diagnosed with mastitis and prescribed antibiotics.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including attempting to power on the breast pump with the customer's transformer and battery pack, but the customer did not have the battery pack with her.The troubleshooting did not resolve the issue and it was noted the breast pump was a replacement from a previous case and the customer was out of warranty.A replacement device was not sent to the customer, but return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 02/24/22, the customer indicated she had returned her breast pump and inquired if we would repair and return it to her.The complaint handler explained to her the breast pump would not be repaired, but would be evaluated and disposed of.The customer replied in a second email and expressed her disappointment in our warranty policy, which was forwarded to our customer service team for them to document it as a voice of the customer entry.The device was returned without the customer's parts and accessories and was evaluated on 03/08/2022.It was determined during the evaluation that the motor on the pump was detached from the gearbox.The customer¿s report of power issues was confirmed.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PNSA PUMP STARTER 1CT PT-A EN ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key13711377
Report Number1419937-2022-00024
Device Sequence Number6373670
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Device Lot Number0000022601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Distributor Facility Aware Date02/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale